Thunderstorm Wind, Kingman
- When
- August 25, 4:13 PM CST
- Where
- Kingman County, 2 mi W of Norwich
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.450, -97.883
Power lines downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 25, 2:37 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION...ADDED CCF NUMBERS NATIONAL WEATHER SERVICE WICHITA KS 337 PM CDT MON AUG 25 2003 MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE CHANCES OF ISOLATED CONVECTION TUESDAY AFTERNOON INTO TUESDAY NIGHT AND THE TIMING OF THE FRONT LATE THIS WEEK. TONIGHT: LATEST SURFACE MAP SHOWING A WEAK FRONTAL BOUNDARY SPLITTING NEBRASKA. THIS BOUNDARY HAS BEEN TRYING TO STIR CONVECTION DURING THE PAST COUPLE OF HOURS DUE TO CONVERGENCE BEGINNING TO INCREASE. THIS MAY STIR A CLUSTER OR TWO OF THUNDERSTORMS ACROSS THAT REGION THIS EVENING. THESE THUNDERSTORMS SHOULD BE PRETTY SLOW MOVERS AS THEY DRIFT NORTHEAST. AS A RESULT, THIS CONVECTION SHOULD STAY NORTH OF US TONIGHT DUE TO THE PROXIMITY OF THE LOW LEVEL JET. TOMORROW-TOMORROW NIGHT: WE MAY SEE SOME OUTFLOW BOUNDARIES FROM THIS CONVECTION TRICKLE DOWN INTO PARTS OF EXTREME NORTHERN KANSAS DURING THE LATE AFTERNOON. WOULD NOT EXPECT THE BOUNDARIES TO TRICKLE DOWN INTO OUR CWFA, BUT IF THEY DO, IT MAY TRIGGER SOME ISOLATED CONVECTION ACROSS THE EXTREME NORTHEAST CORNER OF OUR CWFA. WE DO NOT PLAN ON INSERTING ANY POPS AT THIS TIME. IN SPITE OF THIS, WE STILL MAY HAVE TO WATCH FOR ISOLATED CONVECTION JUST ABOUT ANYWHERE, DUE TO HOT TEMPERATURES AND A VERY WEAK CAP DEPICTED BY THE MESOETA. TOMORROW NIGHT: ONCE AGAIN, IF ANY ISOLATED CONVECTION DEVELOPS MLCAPES WILL BE ON THE ORDER OF 300-500J/KG. IN ADDITION, IF THE LOW LEVEL FLOW KICKS IN ACROSS CENTRAL KANSAS THE ISOLATED CONVECTION COULD LINGER INTO THE LATE EVENING HOURS. OTHERWISE, MOSTLY CLEAR SKIES WILL BE ON TAP. WEDNESDAY-THURSDAY: MODELS ADVERTISE THE UPPER LEVEL WAVE CURRENTLY IN THE PACIFIC NORTHWEST MERGING WITH A WAVE IN CALIFORNIA. THIS WILL HELP PUSH THE FRONTAL BOUNDARY TOWARDS OUR CWFA. AS A RESULT, WE SHOULD SEE SOME GOOD COMPRESSIONAL HEATING TAKING PLACE AHEAD OF IT. DUE TO A WEAK CAP, ISOLATED CONVECTION CANNOT BE RULED OUT. THURSDAY NIGHT-FRIDAY: WE FOLLOWED MORE OF THE BLEND BETWEEN THE SLOWER ECMWF/ETA AND THE FASTER GFS SOLUTION ON THE FRONTAL POSITION. THIS IS MORE EQUIVALENT TO THE UKMET SOLUTION WHICH WOULD BRING THE FRONT THROUGH CENTRAL KANSAS THURSDAY NIGHT AND THE REST OF THE CWFA FRIDAY. WE ARE STILL RATHER CONSERVATIVE ON THE POPS DUE TO SOME TIMING CONCERNS. OTHERWISE, CURRENT FORECAST LOOKS TO BE IN GOOD SHAPE. SATURDAY-MONDAY: A NICE RELIEF IS ON THE WAY AS CANADIAN HIGH PRESSURE BUILDS INTO THE CWFA. TEMPERATURES WILL ACTUALLY BE BELOW AVERAGE FOR A CHANGE. FCSTID = 18/COX ICT 72 101 72 100 / 10 10 10 10 HUT 71 101 72 100 / 10 10 10 10 EWK 71 101 72 100 / 10 10 10 10 EQA 72 101 72 100 / 10 10 10 10 WLD 72 100 72 100 / 10 10 10 10 RSL 70 103 70 101 / 10 10 10 10 GBD 70 103 70 101 / 10 10 10 10 SLN 73 103 72 101 / 10 10 10 10 MPR 71 102 71 101 / 10 10 10 10 CFV 72 101 72 100 / 10 10 10 10 CNU 72 101 72 100 / 10 10 10 10 K88 71 101 72 100 / 10 10 10 10 .ICT... KS...NONE
KSZ032-033-047>053-067>072-082-083-091>096-098>100-261030- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION ON FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS STARTING THURSDAY NIGHT IN CENTRAL KANSAS, OVER-SPREADING THE ENTIRE AREA DURING THE DAY FRIDAY, AND THEN CONTINUING FRIDAY EVENING IN SOUTHEAST KANSAS. THE FRONT APPEARS TO BE RELATIVELY STRONG, SO SOME OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM JMC/COX
KSZ067-271700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1133 AM CDT WED AUG 20 2003 ...COUNTY WIDE BURN BAN FOR HARVEY COUNTY HAS BEEN EXTENDED THROUGH SEPTEMBER 1ST... DRY WEATHER CONDITIONS CONTINUE AFFECT MUCH OF SOUTH CENTRAL KANSAS. THEREFORE, THE COUNTY-WIDE BURN BAN FOR HARVEY COUNTY HAS BEEN EXTENDED UNTIL SEPTEMBER 1ST. EVERYONE IS REMINDED THAT OUTSIDE BURNING WITHIN HARVEY COUNTY IS PROHIBITED. FOR FURTHER INFORMATION REGARDING THE BURN BAN, CONTACT YOUR LOCAL FIRE CHIEF. MK
KSZ067-271700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1205 PM CDT WED AUG 25 2003 ...COUNTY WIDE BURN BAN FOR HARVEY COUNTY HAS BEEN EXTENDED THROUGH SEPTEMBER 1ST... DRY WEATHER CONDITIONS CONTINUE AFFECT MUCH OF SOUTH CENTRAL KANSAS. THEREFORE, THE COUNTY-WIDE BURN BAN FOR HARVEY COUNTY HAS BEEN EXTENDED UNTIL SEPTEMBER 1ST. EVERYONE IS REMINDED THAT OUTSIDE BURNING WITHIN HARVEY COUNTY IS PROHIBITED. FOR FURTHER INFORMATION REGARDING THE BURN BAN, CONTACT YOUR LOCAL FIRE CHIEF. MK
KSZ083-260045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 142 PM CDT MON AUG 25 2003 ...COUNTY WIDE BURN BAN FOR SEDGWICK COUNTY... DRY WEATHER CONDITIONS CONTINUE AFFECT MUCH OF SOUTH CENTRAL KANSAS. THEREFORE, A COUNTY WIDE BURN BAN FOR SEDGWICK COUNTY HAS BEEN ISSUED. EVERYONE IS REMINDED THAT ALL BURNING WITHIN SEDGWICK COUNTY IS PROHIBITED. FOR FURTHER INFORMATION REGARDING THE BURN BAN, CONTACT YOUR LOCAL FIRE MARSHAL. CHANCE
KSZ067-271700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 144 PM CDT MON AUG 25 2003 ...COUNTY WIDE BURN BAN FOR HARVEY COUNTY HAS BEEN EXTENDED THROUGH SEPTEMBER 1ST... DRY WEATHER CONDITIONS CONTINUE AFFECT MUCH OF SOUTH CENTRAL KANSAS. THEREFORE, THE COUNTY-WIDE BURN BAN FOR HARVEY COUNTY HAS BEEN EXTENDED UNTIL SEPTEMBER 1ST. EVERYONE IS REMINDED THAT OUTSIDE BURNING WITHIN HARVEY COUNTY IS PROHIBITED. FOR FURTHER INFORMATION REGARDING THE BURN BAN, CONTACT YOUR LOCAL FIRE CHIEF. MK
KSZ068-260045- SPECIAL WEATHER STATEMENT.....CORRECTED FOR DATE NATIONAL WEATHER SERVICE WICHITA KS 147 PM CDT MON AUG 25 2003 ...COUNTY WIDE BURN BAN FOR HARVEY COUNTY HAS BEEN EXTENDED THROUGH SEPTEMBER 1ST... DRY WEATHER CONDITIONS CONTINUE AFFECT MUCH OF SOUTH CENTRAL KANSAS. THEREFORE, THE COUNTY-WIDE BURN BAN FOR HARVEY COUNTY HAS BEEN EXTENDED UNTIL SEPTEMBER 1ST. EVERYONE IS REMINDED THAT OUTSIDE BURNING WITHIN HARVEY COUNTY IS PROHIBITED. FOR FURTHER INFORMATION REGARDING THE BURN BAN, CONTACT YOUR LOCAL FIRE CHIEF. CHANCE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Power lines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377683.